Alert archive / Missouri / Heat Advisories in 2012

Heat Advisory 9, NWS Kansas City, MO

August 2, 201216 counties in Missouri; 5 counties in Kansas

NWS Kansas City, MO issued this heat advisory at Aug 2, 2012, 3:34 PM CDT for 16 counties in Missouri; 5 counties in Kansas. It took effect at Aug 3, 2012, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Aug 2, 2012, 3:34 PM CDT (20:34 UTC)
In effect from
Aug 3, 2012, 12:00 PM CDT
Expired
Aug 3, 2012, 7:00 PM CDT
In force
7 hr
Issued by
NWS Kansas City, MO
All 21 counties

Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Bates County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Cooper County, MO, Henry County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Pettis County, MO, Platte County, MO, Randolph County, MO, Ray County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 33 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.6 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2012-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1001 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2012-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 416 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1001 J/kg
Mixed-layer CIN
-380 J/kg
Mixed-layer LCL
1649 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
416 m²/s²
0-3 km storm-relative helicity
453 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

256 
WWUS73 KEAX 022034
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
334 PM CDT THU AUG 2 2012

...HEAT AND HUMIDITY RETURN ON FRIDAY...

.AFTER A SHORT BREAK FROM VERY HOT TEMPERATURES ON THURSDAY...READINGS
WILL ONCE AGAIN CLIMB BACK INTO THE 100S FRIDAY AFTERNOON. WITH
SLIGHTLY HIGHER HUMIDITY FROM THE LIGHT RAINFALL OF WEDNESDAY...HEAT
INDEX VALUES WILL CLIMB BETWEEN 102 AND 107 DEGREES. THE HEAT MAY
LINGER INTO SATURDAY BEFORE COMING TO AN END ON SUNDAY.

KSZ057-060-103>105-MOZ028>033-037>040-043>046-053-054-031045-
/O.NEW.KEAX.HT.Y.0009.120803T1700Z-120804T0000Z/
MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-RAY-
CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-
JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH...
OVERLAND PARK...OLATHE...PARKVILLE...PLATTE CITY...WESTON...
LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...SALISBURY...
KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...LEXINGTON...
CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...RAYMORE...
HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA...
BOONVILLE...BUTLER...RICH HILL...CLINTON
334 PM CDT THU AUG 2 2012

...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT
FRIDAY. 


* TEMPERATURES: HIGH TEMPERATURES WILL CLIMB INTO THE UPPER 90S TO
  LOWER 100S. HEAT INDEX VALUES BETWEEN 102 AND 107 DEGREES CAN BE
  EXPECTED. 

* IMPACTS: THE EFFECTS OF THESE HOT CONDITIONS WILL LEAD TO AN
  INCREASED RISK OF HEAT-RELATED ILLNESS. DRINK PLENTY OF WATER...
  STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK
  UP ON NEIGHBORS...THE ELDERLY...AND PETS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE.
DRINK PLENTY OF WATER...AVOID CAFFEINATED...ALCOHOLIC OR HIGH
SUGAR CONTENT BEVERAGES...STAY IN AN AIR-CONDITIONED ROOM...STAY
OUT OF THE SUN...AND CHECK UP ON NEIGHBORS...THE ELDERLY...AND
PETS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
LATE EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE.  WEAR LIGHT COLORED...LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION...AND SEEK
EMERGENCY ASSISTANCE.  HEAT STROKE IS AN EMERGENCY - CALL
911 IMMEDIATELY.

&&

$$

DUX
5 follow-up statements
475 
WWUS73 KEAX 030211
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
911 PM CDT THU AUG 2 2012

...HEAT AND HUMIDITY RETURN ON FRIDAY...

.AFTER A SHORT BREAK FROM VERY HOT TEMPERATURES ON THURSDAY...
READINGS WILL ONCE AGAIN CLIMB BACK INTO THE 100S FRIDAY
AFTERNOON. WITH SLIGHTLY HIGHER HUMIDITY FROM THE LIGHT RAINFALL
OF THURSDAY...HEAT INDEX VALUES WILL CLIMB BETWEEN 102 AND 107 DEGREES. THE
HEAT MAY LINGER INTO SATURDAY BEFORE COMING TO AN END ON SUNDAY.

KSZ057-060-103>105-MOZ028>033-037>040-043>046-053-054-031015-
/O.CON.KEAX.HT.Y.0009.120803T1700Z-120804T0000Z/
MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-RAY-
CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-
JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH...
OVERLAND PARK...OLATHE...PARKVILLE...PLATTE CITY...WESTON...
LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...SALISBURY...
KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...LEXINGTON...
CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...RAYMORE...
HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA...
BOONVILLE...BUTLER...RICH HILL...CLINTON
911 PM CDT THU AUG 2 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT FRIDAY...

A HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT FRIDAY. 

* TEMPERATURES: HIGH TEMPERATURES WILL CLIMB INTO THE UPPER 90S 
  TO LOWER 100S. HEAT INDEX VALUES BETWEEN 102 AND 107 DEGREES 
  CAN BE EXPECTED. 

* IMPACTS: THE EFFECTS OF THESE HOT CONDITIONS WILL LEAD TO AN 
  INCREASED RISK OF HEAT-RELATED ILLNESS. DRINK PLENTY OF 
  WATER... STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE 
  SUN...AND CHECK UP ON NEIGHBORS...THE ELDERLY...AND PETS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE.
DRINK PLENTY OF WATER...AVOID CAFFEINATED...ALCOHOLIC OR HIGH
SUGAR CONTENT BEVERAGES...STAY IN AN AIR-CONDITIONED ROOM...STAY
OUT OF THE SUN...AND CHECK UP ON NEIGHBORS...THE ELDERLY...AND
PETS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
LATE EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE.  WEAR LIGHT COLORED...LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION...AND SEEK
EMERGENCY ASSISTANCE.  HEAT STROKE IS AN EMERGENCY - CALL
911 IMMEDIATELY.

&&

$$
626 
WWUS73 KEAX 030902
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
402 AM CDT FRI AUG 3 2012


KSZ057-060-103>105-MOZ028>033-037>040-043>046-053-054-032015-
/O.CON.KEAX.HT.Y.0009.120803T1700Z-120804T0000Z/
MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-RAY-
CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-
JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH...
OVERLAND PARK...OLATHE...PARKVILLE...PLATTE CITY...WESTON...
LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...SALISBURY...
KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...LEXINGTON...
CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...RAYMORE...
HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA...
BOONVILLE...BUTLER...RICH HILL...CLINTON
402 AM CDT FRI AUG 3 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING. 

* TEMPERATURES: HIGH TEMPERATURES WILL CLIMB INTO THE UPPER 90S 
  TO LOWER 100S. HEAT INDEX VALUES BETWEEN 102 AND 107 DEGREES 
  CAN BE EXPECTED. 

* IMPACTS: THE EFFECTS OF THESE HOT CONDITIONS WILL LEAD TO AN 
  INCREASED RISK OF HEAT-RELATED ILLNESS. DRINK PLENTY OF 
  WATER... STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE 
  SUN...AND CHECK UP ON NEIGHBORS...THE ELDERLY...AND PETS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE.
DRINK PLENTY OF WATER...AVOID CAFFEINATED...ALCOHOLIC OR HIGH
SUGAR CONTENT BEVERAGES...STAY IN AN AIR-CONDITIONED ROOM...STAY
OUT OF THE SUN...AND CHECK UP ON NEIGHBORS...THE ELDERLY...AND
PETS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
LATE EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE.  WEAR LIGHT COLORED...LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION...AND SEEK
EMERGENCY ASSISTANCE.  HEAT STROKE IS AN EMERGENCY - CALL
911 IMMEDIATELY.

&&

$$
868 
WWUS73 KEAX 031630
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1130 AM CDT FRI AUG 3 2012

KSZ057-060-103>105-MOZ028>033-037>040-043>046-053-054-032315-
/O.CON.KEAX.HT.Y.0009.120803T1700Z-120804T0000Z/
MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-RAY-
CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-
JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH...
OVERLAND PARK...OLATHE...PARKVILLE...PLATTE CITY...WESTON...
LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...SALISBURY...
KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...LEXINGTON...
CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...RAYMORE...
HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA...
BOONVILLE...BUTLER...RICH HILL...CLINTON
1130 AM CDT FRI AUG 3 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TEMPERATURES: DESPITE MORNING CLOUD COVER...TEMPERATURES WILL
  SLOWLY CLIMB INTO THE UPPER 90S TO EVEN 100 DEGREES IN SOME
  LOCATIONS. INCREASING HUMIDITY WILL PUSH HEAT INDEX VALUES BETWEEN
  102 AND 107 DEGREES CAN BE EXPECTED.

* IMPACTS: THE EFFECTS OF THESE HOT CONDITIONS WILL LEAD TO AN 
  INCREASED RISK OF HEAT-RELATED ILLNESS. DRINK PLENTY OF 
  WATER... STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE 
  SUN...AND CHECK UP ON NEIGHBORS...THE ELDERLY...AND PETS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE.
DRINK PLENTY OF WATER...AVOID CAFFEINATED...ALCOHOLIC OR HIGH
SUGAR CONTENT BEVERAGES...STAY IN AN AIR-CONDITIONED ROOM...STAY
OUT OF THE SUN...AND CHECK UP ON NEIGHBORS...THE ELDERLY...AND
PETS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
LATE EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE.  WEAR LIGHT COLORED...LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION...AND SEEK
EMERGENCY ASSISTANCE.  HEAT STROKE IS AN EMERGENCY - CALL
911 IMMEDIATELY.

&&

$$

DUX
676 
WWUS73 KEAX 032019
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
319 PM CDT FRI AUG 3 2012

KSZ103>105-MOZ028>031-037-032130-
/O.CAN.KEAX.HT.Y.0009.000000T0000Z-120804T0000Z/
LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-RAY-CARROLL-JACKSON-
INCLUDING THE CITIES OF...LEAVENWORTH...OVERLAND PARK...OLATHE...
PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...
RICHMOND...CARROLLTON...KANSAS CITY...INDEPENDENCE
319 PM CDT FRI AUG 3 2012

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
CANCELLED THE HEAT ADVISORY. 

EXTENSIVE CLOUD COVER HAS LIMITED THE UPWARD CLIMB OF TEMPERATURES
THIS AFTERNOON. TEMPERATURES ARE EXPECTED TO REMAIN IN THE LOWER TO
MIDDLE 90S WITH HEAT INDEX VALUES IN THE UPPER 90S THROUGH 7PM.

$$

KSZ057-060-MOZ032-033-038>040-043>046-053-054-040715-
/O.NEW.KEAX.HT.Y.0010.120804T1700Z-120805T0100Z/
/O.CON.KEAX.HT.Y.0009.000000T0000Z-120804T0000Z/
MIAMI-LINN KS-CHARITON-RANDOLPH-LAFAYETTE-SALINE-HOWARD-CASS-
JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...PAOLA...MOUND CITY...SALISBURY...
KEYTESVILLE...MOBERLY...LEXINGTON...CONCORDIA...MARSHALL...
FAYETTE...NEW FRANKLIN...RAYMORE...HARRISONVILLE...
PLEASANT HILL...WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...
RICH HILL...CLINTON
319 PM CDT FRI AUG 3 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT
SATURDAY. A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* TEMPERATURES: TEMPERATURES HAVE RISEN INTO THE UPPER 90S TO EVEN
  100 DEGREES IN SOME LOCATIONS. INCREASING HUMIDITY WILL PUSH HEAT
  INDEX VALUES BETWEEN 102 AND 107 DEGREES. TEMPERATURES WILL AGAIN
  CLIMB INTO THE UPPER 90S TO LOWER 100S ON SATURDAY WITH HEAT INDEX
  VALUES APPROACHING 105 DEGREES. 

* IMPACTS: THE EFFECTS OF THESE HOT CONDITIONS WILL LEAD TO AN 
  INCREASED RISK OF HEAT-RELATED ILLNESS. DRINK PLENTY OF 
  WATER... STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE 
  SUN...AND CHECK UP ON NEIGHBORS...THE ELDERLY...AND PETS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE.
DRINK PLENTY OF WATER...AVOID CAFFEINATED...ALCOHOLIC OR HIGH
SUGAR CONTENT BEVERAGES...STAY IN AN AIR-CONDITIONED ROOM...STAY
OUT OF THE SUN...AND CHECK UP ON NEIGHBORS...THE ELDERLY...AND
PETS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
LATE EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE.  WEAR LIGHT COLORED...LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION...AND SEEK
EMERGENCY ASSISTANCE.  HEAT STROKE IS AN EMERGENCY - CALL
911 IMMEDIATELY.

&&

$$

MOZ025-040715-
/O.NEW.KEAX.HT.Y.0010.120804T1700Z-120805T0100Z/
MACON-
INCLUDING THE CITIES OF...MACON...LA PLATA
319 PM CDT FRI AUG 3 2012

...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT
SATURDAY. 

* TEMPERATURES: TEMPERATURES WILL CLIMB INTO THE UPPER 90S TO LOWER
  100S ON SATURDAY WITH HEAT INDEX VALUES APPROACHING 105 DEGREES.

* IMPACTS: THE EFFECTS OF THESE HOT CONDITIONS WILL LEAD TO AN
  INCREASED RISK OF HEAT-RELATED ILLNESS. DRINK PLENTY OF WATER...
  STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK
  UP ON NEIGHBORS...THE ELDERLY...AND PETS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE.
DRINK PLENTY OF WATER...AVOID CAFFEINATED...ALCOHOLIC OR HIGH
SUGAR CONTENT BEVERAGES...STAY IN AN AIR-CONDITIONED ROOM...STAY
OUT OF THE SUN...AND CHECK UP ON NEIGHBORS...THE ELDERLY...AND
PETS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
LATE EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE.  WEAR LIGHT COLORED...LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION...AND SEEK
EMERGENCY ASSISTANCE.  HEAT STROKE IS AN EMERGENCY - CALL
911 IMMEDIATELY.

&&

$$
083 
WWUS73 KEAX 032346
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
646 PM CDT FRI AUG 3 2012

KSZ057-060-MOZ032-033-038>040-043>046-053-054-040800-
/O.EXP.KEAX.HT.Y.0009.000000T0000Z-120804T0000Z/
/O.CON.KEAX.HT.Y.0010.120804T1700Z-120805T0100Z/
MIAMI-LINN KS-CHARITON-RANDOLPH-LAFAYETTE-SALINE-HOWARD-CASS-
JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...PAOLA...MOUND CITY...SALISBURY...
KEYTESVILLE...MOBERLY...LEXINGTON...CONCORDIA...MARSHALL...
FAYETTE...NEW FRANKLIN...RAYMORE...HARRISONVILLE...
PLEASANT HILL...WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...
RICH HILL...CLINTON
646 PM CDT FRI AUG 3 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT
SATURDAY...
...HEAT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE HEAT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. A HEAT
ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT SATURDAY. 

* TEMPERATURES: TEMPERATURES THIS EVENING ARE SLOWLY DROPPING TO
  BELOW CRITERIA FOR HEAT ADVISORY. THEREFORE THE ADVISORY WILL
  EXPIRE AT 7 PM CDT. FOR SATURDAY...INCREASING HUMIDITY WILL PUSH
  HEAT INDEX VALUES BETWEEN 102 AND 107 DEGREES IN THE AFTERNOON.

* IMPACTS: THE EFFECTS OF THESE HOT CONDITIONS WILL LEAD TO AN
  INCREASED RISK OF HEAT-RELATED ILLNESS. DRINK PLENTY OF WATER...
  STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK
  UP ON NEIGHBORS...THE ELDERLY...AND PETS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE.
DRINK PLENTY OF WATER...AVOID CAFFEINATED...ALCOHOLIC OR HIGH
SUGAR CONTENT BEVERAGES...STAY IN AN AIR-CONDITIONED ROOM...STAY
OUT OF THE SUN...AND CHECK UP ON NEIGHBORS...THE ELDERLY...AND
PETS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
LATE EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE.  WEAR LIGHT COLORED...LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION...AND SEEK
EMERGENCY ASSISTANCE.  HEAT STROKE IS AN EMERGENCY - CALL
911 IMMEDIATELY.

&&

$$

MOZ025-040800-
/O.CON.KEAX.HT.Y.0010.120804T1700Z-120805T0100Z/
MACON-
INCLUDING THE CITIES OF...MACON...LA PLATA
646 PM CDT FRI AUG 3 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT
SATURDAY...

A HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT SATURDAY.

* TEMPERATURES: TEMPERATURES WILL CLIMB INTO THE UPPER 90S TO 
  LOWER 100S ON SATURDAY WITH HEAT INDEX VALUES APPROACHING 105 
  DEGREES. 

* IMPACTS: THE EFFECTS OF THESE HOT CONDITIONS WILL LEAD TO AN 
  INCREASED RISK OF HEAT-RELATED ILLNESS. DRINK PLENTY OF 
  WATER... STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE 
  SUN...AND CHECK UP ON NEIGHBORS...THE ELDERLY...AND PETS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE.
DRINK PLENTY OF WATER...AVOID CAFFEINATED...ALCOHOLIC OR HIGH
SUGAR CONTENT BEVERAGES...STAY IN AN AIR-CONDITIONED ROOM...STAY
OUT OF THE SUN...AND CHECK UP ON NEIGHBORS...THE ELDERLY...AND
PETS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
LATE EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE.  WEAR LIGHT COLORED...LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION...AND SEEK
EMERGENCY ASSISTANCE.  HEAT STROKE IS AN EMERGENCY - CALL
911 IMMEDIATELY.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this heat advisory went out at Aug 2, 12:34 PM CDT, 3 hours earlier.

Area forecast discussion, Aug 2, 12:34 PM CDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1234 PM CDT THU AUG 2 2012

...UPDATED FOR AVIATION...

.UPDATE...
/1052 AM CDT Thu Aug 2 2012/

Yet another decaying MCS rolled through the CWA this morning, keeping
temperatures from climbing much past the 70s this morning. Secondary
strung out vorticity max across central Kansas will continue to move
eastward this afternoon. RAP/NAM RH plots continue to indicate fairly
significant mid-level cloud cover moving eastward into the area.
Additionally, 850 temperatures remain 2-4 degrees cooler than on
Wednesday, which is resulting in a general lowering of temperatures
into the lower to middle 90s this afternoon. Will maintain slight
chance POPs through the afternoon hours as mid-level energy to the
west rotate through the region, however better chances for convection
remain focused just south of the CWA along remnant surface boundary
and outflow.

31

&&

.DISCUSSION...

Convective system is making steady progress into northeast KS early
this morning and is poised to push into northwest MO over the next
few hours. Model analysis MUCAPE fields show a rapid drop in
instability ahead of this system which would support a weakening
trend. Indeed that appears to be occurring with convection becoming
slowly less organized north of TOP. However, this activity is
approaching a weak 850 hPa boundary that stretches from near KC into
south central MO. Although wind fields along this boundary are weak,
there could still be enough baroclinic lift to allow this convective
complex to hold together and propagate slowly southeastward through
the early morning. This is supported by new growth of small cells out
ahead of the leading edge. Will therefore hold onto likely to cat
PoPs for the northwestern third of the forecast area early this
morning, with rainfall amounts that could approach a half inch to the
northwest of KC. Expect this convective complex and precip amounts
to gradually decrease later this morning as it moves into north
central MO.

Forecast for later today is largely dependent on the amount of
remnant clouds and precip that linger behind this convective complex,
and the likelihood that an MCV could be tracking across northern MO
through the early afternoon. Cloud shield is currently rather
extensive, and even if it becomes quick to erode, it will still
likely impact much of the forecast area through the morning.
Additionally, this convective complex could push the low level
boundary slightly further south which would further cut down on
temps across the northern 2/3 of the forecast area. Therefore
lowered forecast highs today into the middle to upper 90s for most of
the forecast area, with low 100s still possible to the south of the
boundary over east central KS and west central MO. Could see some
scattered convection redevelop through the afternoon especially near
the 850 boundary over central MO. This will be largely dependent on
the effects of any MCV circulation and cloud cover.

Parade of transient upper-level impulses will continue tonight and
Friday which could result in isolated to scattered convection through
this time. Better chances will be across the southern forecast area
into the Ozarks late tonight where a convergent LLJ will develop near
the stalled boundary. Veering low-level flow and warm advection on
Friday will likely bring temps back into the low 100s especially if
skies remain mostly clear. Slightly higher humidity levels may push
heat indices near or slightly above 105.

Better rain chances will arrive on Saturday when a modest cold front
will drop into the area. Depending on cloud cover, compressional
heating ahead of the front could send areas from eastern KS into
central MO well into the 100s while far northwestern parts of the
forecast area cool off into the upper 80s and lower 90s. For now,
degree of moisture transport and low level forcing do not look
terribly favorable for widespread heavy precip with the front, but
precip amounts could at least be enough keep drought conditions from
getting any worse, for the time being.

Hawblitzel

Sunday - Wednesday:

Aside from the exiting trough on Sunday and the cooler, drier
surface high it leaves in its wake Sunday into Monday, the upper
pattern reverts right back to the dominant upper ridging over the
Southern Rockies with northwest flow over a portion of the area. For
Sunday and Monday though, temperatures look, dare I say it,
comfortable, with highs in the 80s and lower 90s on Sunday and about
5 degrees warmer on Monday. These temperatures are close to seasonal
levels and dewpoints should be in the 50s which should make for very
comfortable conditions, especially compared to what we've seen for
the last month or so.

By Tuesday and Wednesday however, the upper ridge will once again
dominate with thicknesses and temperatures aloft increasing. So that
will lead to temperatures increasing into the upper 90s and
approaching 100 degrees in our southern and southwestern zones. In
our northeastern zones temperatures should be cooler as they are
more removed from the ridge and have an increased influence from the
northwest flow. This could lead to increased cloud cover or even
remnant convective systems inhibiting temperatures.

Given that the area should be mainly under the influence of the
ridge, the anticyclonic curvature in the height fields aloft, the
ever worsening drought and the poor resolution/timing of any wave
within the northwest flow in the models, have kept the entire period
dry. Confidence is just not high enough at this point to mention the
slight chance POPs period after period that the initialization
generated. Given the pattern this is best left to the near/short
term.

CDB

&&

.AVIATION...

For the 18Z TAFS:  Upper level shortwave energy continues to linger
to the west of the terminals this afternoon and may provide sct/bkn
mid-level clouds.  Also an outside chance for a shower to develop,
but feel probabilities are too low to mention.  Rain chances will
shift southward during the overnight hours with variable upper level
cloud cover continuing.  Will need to watch for potential of BR/FG
given light rainfall, but this threat is too low to include attm.

Dux

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

WFO EAX
Hazardous weather outlook, Aug 2, 12:52 PM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1252 PM CDT THU AUG 2 2012

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-031115-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
1252 PM CDT THU AUG 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND EVENING ACROSS WESTERN AND CENTRAL MISSOURI. THE THREAT
FOR SEVERE STORMS IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

TEMPERATURES IN THE UPPER 90S AND LOWER 100S ARE EXPECTED ON
FRIDAY...WITH AFTERNOON HEAT INDEX VALUES BETWEEN 102 AND 107.

THUNDERSTORMS ARE POSSIBLE ON SATURDAY AS A COLD FRONT MOVES INTO
THE REGION. AT THIS TIME THE THREAT FOR SEVERE THUNDERSTORMS APPEARS
LOW. AHEAD OF THE FRONT...TEMPERATURES ON SATURDAY MAY REACH THE
LOWER 100S FROM EAST CENTRAL KANSAS INTO WESTERN AND CENTRAL
MISSOURI.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

DUX

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 4:53 AM CDTSpecial Weather StatementEAXBuchanan, Clay, Clinton, Jackson, Platte52 min

Nearby

Heat Advisories in Missouri, 2012Heat Advisories in Kansas, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.